nanllyn - PLease do not waste time. This is serious. I am concerned that the drugs might be causing your problems. Please do not let a doctor dismiss your concerns! He may not know all the side effects.
I agree you need to talk with your doctor about your problems. But first, get some information to take in with you! If you aren't thinking clearly, could your husband do some SERIOUS checking up on the side effects and interactions of ALL the meds you are taking. Make a list of everything, including over the counter! Take it to a good pharmacist (not a clerk) at a good pharmacy that is not part of a large discount store. Ask to speak to the PHARMACIST, NOT a clerk, and explain you need serious help with drug side effects. When you have this information, take it to your doctor and tell him your problems, asap. Doctors SHOULD know all the side effects for the meds they prescribe, but sadly, they don't have time. It's up to you to complain LOUDLY.
Drugs.com has good information, but even they do not list every side effect. A pharmacist has access to a database and can look up the most current medical information. My pharmacist once printed out 30 pages of information on one drug for me!
I googled Ultram, and one of the side effects is COGNITIVE DYSFUNCTION - this is mentioned under the "Side Effects for Professionals" - meaning they assume consumers are too dumb to understand, and this is for doctors. (LOL! Like any of them have time.) What you are describing IS cognitive dysfunction!
Drugs.com also states Ultram also should not be used if you have a seizure disorder. You state that you are not having seizures but something "like seizures." Definitely follow up on that. There are many types of seizures, and some are not obvious. Sometimes a small seizure causes you to just stare blankly for a few moments, or to get the wrong words, as you are describing. Here's what drugs. com says:
"Seizures have occurred in some people taking Ultram. Talk with your doctor about your seizure risk, which may be higher if you have:
a history of drug or alcohol addiction;
a HISTORY OF EPILEPSY OR OTHER SEIZURE DISORDER;
a history of head injury;
a metabolic disorder; or
if you are also taking an antidepressant, muscle relaxer, narcotic, antipsychotic, or medicine for nausea and vomiting."
I also checked Lyrica, and here are the "SEVERE" side effects which I copied from drugs.com. I put some into capital letters so you will notice the ones that relate to your post. Maybe you are having more symptoms that you didn't write about! Some people do fine on Lyrica. Some people do NOT do well! I wonder if this is the cause of your problems getting worse in the last year and a half - I assume they gave you Lyrica when you were diagnosed with Fibro!
medical attention right away if any of these SEVERE side effects occur when using Lyrica:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue, unusual hoarseness); burning, numbness, or tingling of the hands, feet, or skin; chest pain; CONFUSION; fast or irregular heartbeat; fever, chills, or persistent sore throat; inability to control urination; loss of coordination; MEMORY LOSS; muscle aches, pain, tenderness, or weakness (especially if this occurs with a fever or general feeling or discomfort); new or unusual skin sores; NEW OR WORSENING MENTAL OR MOOD CHANGES (eg, anxiety, depression, restlessness, irritability, panic attacks, feeling "high," behavior changes, suicidal thoughts or attempts); NEW OR WORSENING SEIZURES; reddened, blistered, swollen, or peeling skin; shortness of breath or wheezing; SPEAKING PROBLEMS; sudden, unexplained weight gain; swelling of the hands, feet, or ankles; tremor; trouble sleeping; trouble walking; unusual bruising or bleeding; UNUSUAL TIREDNESS OR WEAKNESS; VISION CHANGES.
THIS IS NOT A COMPLETE LIST OF ALL SIDE EFFECTS that may occur. If you have questions about side effects, contact your health care provider."
Good luck, don't wait around. You could be having a very bad reaction.
The good news for all of us is that now we know the brain is always changing and growing - so we can heal ourselves a lot with a healthy lifestyle!
mdak - you make perfect sense when you post on here! Glad you are feeling better! Keep going!